Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 7, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 31, 2008, 4:17 AM CDT for Nodaway County, Missouri. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2008, 4:17 AM CDT (09:17 UTC)
- Expired
- Mar 31, 2008, 4:40 AM CDT
- In force
- 23 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
County Nodaway County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 4:49 AM CDT | HAIL 0.75 | Maryville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 4:09 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 574 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 310917
SVREAX
MOC147-311000-
/O.NEW.KEAX.SV.W.0007.080331T0917Z-080331T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
417 AM CDT MON MAR 31 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL NODAWAY COUNTY IN NORTHWEST MISSOURI
* UNTIL 500 AM CDT
* AT 413 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES EAST OF SKIDMORE...OR 6 MILES SOUTHWEST
OF MARYVILLE...AND MOVING NORTH AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MARYVILLE BY 425 AM CDT.
8 MILES EAST OF BURLINGTON JUNCTION BY 430 AM CDT.
HOPKINS BY 455 AM CDT.
THE TOWN OF PICKERING IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 4059 9466 4020 9490 4025 9509 4026 9509
4026 9511 4027 9512 4059 9504
TIME...MOT...LOC 0917Z 202DEG 24KT 4032 9497
$$
212 follow-up statements
000 WWUS53 KEAX 310930 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 430 AM CDT MON MAR 31 2008 MOC147-311000- /O.CON.KEAX.SV.W.0007.000000T0000Z-080331T1000Z/ NODAWAY MO- 430 AM CDT MON MAR 31 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN NODAWAY COUNTY UNTIL 500 AM CDT... AT 427 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MARYVILLE...MOVING NORTH AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HOPKINS BY 455 AM CDT. THE TOWN OF PICKERING IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT MONDAY MORNING FOR NORTHEAST KANSAS AND NORTHWESTERN MISSOURI. LAT...LON 4059 9466 4034 9484 4034 9507 4059 9504 TIME...MOT...LOC 0930Z 202DEG 24KT 4040 9493 $$ 21
000 WWUS53 KEAX 310940 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 440 AM CDT MON MAR 31 2008 MOC147-310950- /O.CAN.KEAX.SV.W.0007.000000T0000Z-080331T1000Z/ NODAWAY MO- 440 AM CDT MON MAR 31 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NODAWAY COUNTY IS CANCELLED... AT 437 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT MONDAY MORNING FOR NORTHEAST KANSAS AND NORTHWESTERN MISSOURI. LAT...LON 4059 9466 4034 9484 4034 9507 4059 9504 TIME...MOT...LOC 0940Z 202DEG 24KT 4046 9490 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:00 AM CDT, 17 minutes earlier.
Area forecast discussion, Mar 31, 4:00 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 400 AM CDT MON MAR 31 2008 .DISCUSSION... INTERESTING SCENARIO WITH A COUPLE OF SHORT WAVES EMBEDDED IN TROUGHING OVER THE WEST. ONE WAVE THIS MORNING IN NORTHWEST KANSAS WILL BE MOVING INTO SOUTHEAST SOUTH DAKOTA BY MID MORNING...WHILE A SECOND WAVE IN NEW MEXICO AT 12Z WILL MOVE INTO SOUTHWEST KANSAS AND THE TEXAS PANHANDLE BY 18Z. A STRONG UPPER JET IN THE BASE OF THE TROUGH WILL BE CUTTING ACROSS TEXAS TODAY...BUT AN OFFSHOOT OF THIS JET WILL BE DEVELOPING WITH ACROSS KANSAS AND INTO EASTERN NEBRASKA WITH THE FIRST SHORT WAVE. ALREADY SEEING THE EFFECTS OF THESE TWO WAVES WITH A CLUSTER OF STORMS ACROSS NORTHEAST KANSAS AND A SECOND CLUSTER ACROSS NORTHEAST OKLAHOMA. FOR THIS MORNING...EXPECT STORMS IN KANSAS TO CONTINUE TO TRACK TO THE NORTHEAST ACROSS NORTHWEST PORTIONS OF FORECAST AREA. THESE STORMS WILL BE ELEVATED TO THE NORTH OF A SURFACE LOW THAT WILL BE MOVING TO NEAR TOPEKA BY 12Z. MAIN THREAT FROM THESE STORMS WILL BE HAIL. MAY ALSO SEE SCATTERED STORMS DEVELOPING IN THE WARM SECTOR...BUT MAIN SHOW FOR STORMS IN THE FORECAST AREA WILL BE WITH THE COLD FRONT AS IT SWINGS THROUGH THE REGION MAINLY IN THE AFTERNOON. ONE INHIBITING FACTOR FOR STORMS THIS AFTERNOON WILL BE THE PERSISTENT CLOUD COVER...SO DESPITE AREA COMING INTO THE WARM SECTOR OF THE STORM...TEMPERATURES WILL STRUGGLE A BIT. STILL MODELS ADVERTISE SBCAPES CLIMBING INTO THE 1000 TO 1200 RANGE THIS AFTERNOON AHEAD OF THE FRONT...WITH RAPIDLY WEAKENING CAP. UNIDIRECTIONAL SHEAR PROFILES WOULD SUPPORT HAIL AND DAMAGING WINDS WITH BOWING SEGMENTS THAT DEVELOP WITH STORMS ON THE FRONT...WITH THE TORNADIC THREAT LESS LIKELY THIS FAR NORTH. SEVERE THREAT WILL END WITH FRONTAL PASSAGE...AND THE COLDER AND DRIER AIR POURS IN BEHIND THE FRONT TONIGHT. NEXT CHANCE OF STORMS WILL ARRIVE LATER ON WEDNESDAY AS NEXT IN THE SERIES OF SHORT WAVE TROUGHS HEADS TO THE REGION MID WEEK. PC && .AVIATION... /1239 AM CDT MON MAR 31 2008/ FOR THE 06Z TAFS...WARM FRONT ABOUT 50-75 MILES SOUTH OF THE KC METRO WILL LIFT VERY SLOWLY NWD THROUGH THE NIGHT...REACHING KCI AT AROUND 13Z. IFR-VLIFR CIGS WILL CONTINUE UNTIL WARM FRONTAL PASSAGE WITH VSBYS POSSIBLY LOWERING TO ONE HALF MILE AT TIMES...ESPECIALLY AT STJ AND MCI. ISENTROPIC LIFT NORTH OF THE WARM FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS BETWEEN 08Z AND 11Z. ONCE THE WARM FRONT MOVES THROUGH JUST AFT SUNRISE...CONDITIONS WILL IMPROVE TO MVFR. A COLD FRONT WILL TRIGGER A LINE OF SHOWERS AND THUNDERSTORMS DURING THE EARLY TO MID AFTN HOURS WITH A WIND SHIFT TO THE NW AFT 21Z. MVFR CIGS WILL LINGER BEHIND THE FRONT UNTIL AROUND 03Z. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Mar 30, 1:00 PM CDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SUN MAR 30 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT SUN MAR 30 2008 ...SEVERE WEATHER POSSIBLE THROUGH EARLY MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND EASTERN KANSAS THIS EVENING...MAINLY ALONG AND NORTH OF A WARM FRONT THAT WILL BE STEADILY LIFTING THROUGH THE AREA. DESPITE COOL CONDITIONS AT THE SURFACE...A WARM...MOIST AND UNSTABLE AIRMASS ALOFT AND INCREASING WIND SHEAR WILL ALLOW SOME OF THESE STORMS TO BECOME SEVERE OVERNIGHT AS THEY PUSH INTO EXTREME EASTERN KANSAS AND NORTHWEST MISSOURI. LARGE HAIL UP TO THE SIZE OF QUARTERS IS POSSIBLE...WITH THE GREATEST THREAT NORTHWEST OF A KANSAS CITY TO TRENTON LINE AFTER 9 PM. HEAVY RAINFALL WILL ALSO ACCOMPANY THIS ACTIVITY WITH AMOUNTS GREATER THAN ONE INCH EXPECTED LOCALLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE ONGOING IN NORTHERN MISSOURI AT THE START OF THE DAY ON MONDAY...GENERALLY TO THE NORTH OF THE WARM FRONT. HEAVY RAIN WILL BE THE MAIN THREAT FROM THIS ACTIVITY. FURTHER SOUTH...A WARM AND HUMID AIRMASS WILL QUICKLY OVERSPREAD THE AREA AS SOUTHERLY WINDS BECOME QUITE GUSTY. DEPENDING ON THE AMOUNT OF SUNSHINE OBSERVED...THUNDERSTORMS ARE EXPECTED TO BECOME QUITE NUMEROUS ALONG AN ADVANCING COLD FRONT TOMORROW AFTERNOON...WITH THE THREAT FOR SEVERE WEATHER INCREASING DURING THE MID TO LATE AFTERNOON. DAMAGING WINDS AND LARGE HAIL ARE LIKELY TO ACCOMPANY MANY OF THESE STORMS. THERE IS ALSO A SMALL CHANCE THAT DISCRETE SUPERCELL THUNDERSTORMS COULD DEVELOP AHEAD OF THE COLD FRONT... POSING AN ADDITIONAL THREAT FOR TORNADOES. THIS ACTIVITY SHOULD SWEEP EAST OF THE REGION BEFORE 9 PM. HEAVY RAINFALL EXPECTED WITH ANY THUNDERSTORMS THAT OCCUR OVERNIGHT TONIGHT INTO THE DAY MONDAY. ALSO WIDESPREAD FLASH FLOODING IS NOT EXPECTED...PROLONGED OR REPEATED HEAVY RAINFALL COULD QUICKLY PRODUCE ONE TO TWO INCH RAIN AMOUNTS IN A GIVEN LOCATION...RESULTING IN LOCALIZED FLOODING. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT MAINLY IN NORTHEAST KANSAS AND NORTHWEST MISSOURI...AND MAY BE NEEDED OVER MUCH OF THE OUTLOOK AREA DURING THE DAY ON MONDAY..ESPECIALLY AFTER 2 PM. GIVEN THE VERY STRONG WIND FIELDS ALOFT...THESE STORMS ARE EXPECTED TO MOVE QUICKLY...SO SPOTTERS ARE URGED TO BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS. BOOKBINDER
In the hours before
Special weather statement, Mar 31, 3:43 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 343 AM CDT MON MAR 31 2008 MOZ002-011-012-310915- ANDREW-HOLT-NODAWAY- 343 AM CDT MON MAR 31 2008 ...SIGNIFICANT WEATHER ALERT FOR HOLT...NORTHWESTERN ANDREW AND SOUTHERN NODAWAY COUNTIES UNTIL 415 AM CDT... AT 338 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITE CLOUD...OR 8 MILES NORTH OF HIGHLAND...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE NEAR... 7 MILES SOUTHEAST OF MOUND CITY BY 350 AM CDT. 8 MILES NORTHWEST OF FILLMORE BY 355 AM CDT. MAITLAND BY 405 AM CDT. 8 MILES SOUTHEAST OF SKIDMORE BY 410 AM CDT. THE TOWNS OF GRAHAM AND ARKOE ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. 21
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 4:06 AM CDT | Severe Thunderstorm Warning | EAX | Holt | 39 min |
| Mar 31, 4:47 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry, Holt, Nodaway, Worth | 43 min |
| Mar 31, 4:57 AM CDT | Severe Thunderstorm Warning | EAX | Holt | 18 min |
| Mar 31, 5:26 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry, Harrison, Nodaway, Worth | 41 min |
| Mar 31, 5:37 AM CDT | High Wind Warning | EAX | Bates, Cass, Jackson, Johnson, Lafayette | 4 hr |
| Mar 31, 7:14 AM CDT | Wind Advisory | EAX | Buchanan, Caldwell, Carroll, Clay, Clinton, Henry and 5 more | 2 hr |
| Mar 31, 9:56 AM CDT | High Wind Warning | EAX | Chariton, Cooper, Howard, Pettis, Randolph, Saline | 2 hr |
| Mar 31, 10:38 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 37 min |
| Mar 31, 11:14 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 46 min |
| Mar 31, 12:37 PM CDT | Areal Flood Advisory | EAX | Bates | 5 hr |
| Mar 31, 12:42 PM CDT | Areal Flood Advisory | EAX | Henry | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.